Reversible cardiotoxicity in a 54-year-old woman treated with trastuzumab Cardiotoxicidad reversible en una mujer con 54 años tratada con trastuzumab
We report a 54-year-old woman with an stage IIA (T2N0M0) RE and RP negative and HER2-positive ductal invasive breast cancer who developed a reversible cardiotoxicity associated with chemotherapy. After surgery, she received four cycles of doxorubicin and cyclophosfamide. Later, she used paclitaxel and trastuzumab. At the 7th cycle of trastuzumab, she had symptoms of heart failure with left ventricle ejection fraction = 59%. Trastuzumab dosage was reduced in 25%, and heart function progressively improved. Two years after her discharge, the patient remains asymptomatic. Systolic function of the left ventricle was normal before the initial dosis of trastuzumab, but significantly worsened following the beginning of drug administration. Moreover, a clear improvement of heart function was observed soon after the daily dose of trastuzumab was reduced. Better knowledge of risk factors for cardiotoxicity related to chemotherapy, and longstanding surveillance with serial echocardiograms can avoid more severe cardiotoxicity by chemotherapy.